MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Echelon Endopath; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. Echelon Endopath; STAPLE, IMPLANTABLE
Catalog Number GST60B
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that a blue speck fell off after firing.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4) date sent: 8/21/2026 b3: only event year known: 2026 d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: was the piece retrieved from the patient? no, this piece was embedded into the staple line, and the only way to retrieve it would have been to cut out the staple line.Was there a delay in the procedure? unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the surgical procedure? what is the surgeon¿s experience with the echelon endo cutters? were staple lines crossed during this procedure? please provide specific details on how the device was cleaned in between firings? in each of these events, was the surgeon able to remove the blue piece from the abdomen? is the statement ¿the blue piece is embedded into the staple line" true for all four events? if not, which events does this statement apply? was there a change in the procedure? if yes, please explain.Did the damage occur right out of the packaging, during loading/unloading, or in the operative field? what part of the device was broken? did the damage occur right out of the packaging or in the operative field? did any pieces fall into the patient? if yes, were they retrieved? will all pieces be returned with the device? if no, were they discarded? the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Echelon Endopath
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50374676
Report Number3005075853-2026-06999
Device Sequence Number18635713
Product Code GDW
UDI-Device Identifier10705036014706
UDI-Public(01)10705036014706(17)290331(10)985D34
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Type of Report Initial,Followup
Report Date (Section B) 08/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGST60B
Device Lot Number985D34
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/21/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date08/21/2026
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown